Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hello, I'm Dr Gary. I've been practicing veterinary medicine since 2007. I look forward to helping with your questions/ concerns.
How long has he had this rash?Could you take a picture of it and post it here as an attachment?
Ok no problem.
It sounds like there is probably a secondary skin infection on top of an allergic type rash. These can lead to a fever. That fever can cause the decreased appetite that you're seeing.
I would probably try to get him seen so they can start some antibiotics. I typically use Cephalexin. It's effective and inexpensive. I also like to clip and clean the hot spots to get the hair off them. This helps them to heal a lot faster.
In the mean time, you can use Benadryl for the itching. The dose in dogs is anywhere from 1-2 mg per lb body weight. It can be given every 6-8 hours, as needed.
I hope this helps, let me know if you have any other questions.